Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 39, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 12, 2011, 6:11 PM CDT for Kearney County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 6:11 PM CDT (23:11 UTC)
- Expired
- May 12, 2011, 6:43 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Kearney County, NE
The radar
The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
335
WUUS53 KGID 122311
SVRGID
NEC099-130000-
/O.NEW.KGID.SV.W.0039.110512T2311Z-110513T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NORMAN...OR 23 MILES SOUTHEAST OF KEARNEY...
AND MOVING NORTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORMAN...HEARTWELL AND MINDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4065 9918 4066 9898 4065 9890 4067 9885
4067 9873 4036 9874 4036 9904
TIME...MOT...LOC 2311Z 142DEG 12KT 4042 9885
WIND...HAIL <50MPH 1.00IN
$$
EWALD2 follow-up statements
716
WWUS53 KGID 122326 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT THU MAY 12 2011
NEC099-130000-
/O.CON.KGID.SV.W.0039.000000T0000Z-110513T0000Z/
KEARNEY NE-
626 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEARNEY COUNTY
UNTIL 700 PM CDT...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HILDRETH TO
MINDEN TO HEARTWELL...MOVING NORTHWEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MINDEN AND HEARTWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4065 9918 4066 9898 4065 9890 4067 9885
4067 9873 4036 9874 4036 9904
TIME...MOT...LOC 2326Z 142DEG 12KT 4037 9900 4047 9890
4058 9879
WIND...HAIL <50MPH 1.00IN
$$
EWALD763
WWUS53 KGID 122343
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT THU MAY 12 2011
NEC099-122353-
/O.CAN.KGID.SV.W.0039.000000T0000Z-110513T0000Z/
KEARNEY NE-
643 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR KEARNEY COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT
LAT...LON 4065 9918 4066 9898 4065 9890 4067 9885
4067 9873 4036 9874 4036 9904
TIME...MOT...LOC 2343Z 142DEG 12KT 4041 9905 4051 9895
4062 9884
$$
EWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 5:09 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 12, 5:09 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 509 PM CDT THU MAY 12 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD. A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A QUASI-STATIONARY BOUNDARY. WILL BE EASY TO GET HAIL AS WET BULB AND FREEZING LEVELS ARE PARTICULARLY LOW. A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING NORTH OUT OF KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL. ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF MODELS. IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS IT MOVES EAST. .LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES. LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH DAKOTA. THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE OTHER SYSTEM PUSHES EAST. THERE REMAIN SOME SLIGHT DIFFERENCES BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS. KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH. AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE MIDWEST/EAST COAST AND THE PAC NW. KEPT DRY FORECAST GOING WITH NO NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH. DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING /TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A TROUGH MOVING THROUGH THE ROCKIES. ISENTROPIC LIFT INCREASING AHEAD OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS. HIGHS ARE EXPECTED TO COOL BACK INTO THE 60S. PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/ AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY HAS. DISUSSION...UPDATED SEVERAL FIELDS OF THE FORECAST FOR THIS AFTERNOON AND EVENING...INCLUDING PROBABILITY OF PRECIPITATION...DEW POINTS...SKY COVER...AND WIND. ITS BECOMING MORE APPARENT THAT A BOUNDARY LOCATED IN THE NORTHERN CWA AND CURVING SOUTH INTO THE WESTERN CWA WILL BE THE MOST LIKELY FOCUS OF CONVECTION THIS AFTERNOON. THIS BOUNDARY MOVED A BIT FARTHER TO THE NORTHWEST EARLIER IN THE MORNING...BUT IS FINALLY SHOWING SIGNS OF BUDGING A BIT FARTHER SOUTHEAST. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY HAS. I ADJUSTED CHANCES OF PRECIPITATION TO BE FOCUSED FARTHER NORTH THIS AFTERNOON...THEN SHIFTING SOUTH INTO THE EVENING. I ALSO SHARPENED UP THE GRADIENT OF DEWPOINTS...WITH SOME MOISTURE PULLING NEAR THE BOUNDARY AND SHARPENED THE GRADIENT OF CLOUDINESS WITH RESPECT TO THE BOUNDARY AS WELL. AGAIN...THIS IS A TOUGH CALL FOR MANY ELEMENTS AS MODELS HAVE TENDED TO MOVE EVERYTHING TO THE EAST TOO FAST...BUT TOOK MY BEST STAB BASED ON THE LATEST TRENDS ON SATELLITE AND RADAR. PREV DISCUSSION... /ISSUED 325 AM CDT THU MAY 12 2011/ DISCUSSION...MAIN FORECAST CONCERN WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THUNDERSTORMS ARE MOVING OUT OF THE FORECAST AREA EARLY THIS MORNING. THE SURFACE LOW IN NORTH CENTRAL KANSAS WITH A FRONTAL BOUNDARY STRETCHING ACROSS SOUTHERN NEBRASKA. THE UPPER LOW PRESSURE SYSTEM THAT BROUGHT SHOWERS AND THUNDERSTORMS TO THE REGION YESTERDAY WILL CONTINUE TO MOVE THROUGH KANSAS TODAY THROUGH FRIDAY. THE SURFACE LOW WILL MOVE TO THE EAST TODAY. THE FRONT WILL BE PUSHED TO THE SOUTHEAST TODAY. THIS MORNING THERE MAY BE SOME ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. BY AFTERNOON THERE IS A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS THE UPPER LOW MOVES CLOSER AND THE FRONT MOVES TO THE SOUTHEAST ACROSS THE AREA. THE MUCAPE IS BEST IN THE EAST AND SUPPOSE THERE COULD BE A STRONG STORM ACROSS THE EASTERN PART OF THE FORECAST AREA. AS THE FRONT MOVES THROUGH WINDS FROM THE NORTH WILL INCREASE AND EXPECT BREEZY CONDITIONS BEHIND THE FRONT. TONIGHT THE UPPER LOW STARTS TO MOVE TO THE EAST OF THE AREA...BUT THERE WILL BE SOME LINGERING SHOWERS AND THUNDERSTORMS MAINLY IN THE EAST...BUT THE INSTABILITY DECREASES QUICKLY DURING THE EVENING. OVERNIGHT WILL KEEP SOME SHOWERS ACROSS THE AREA...BUT THERE IS LITTLE INSTABILITY TO CAUSE MUCH MORE THAN SHOWERS. BY FRIDAY THE UPPER LOW GETS FAR ENOUGH TO THE EAST THERE MAY BE SOME LINGERING SHOWERS IN THE FAR EAST...BUT EVEN THESE SHOULD BE COMING TO AN END. TEMPERATURES WILL BE COOLER FOR FRIDAY. A SURFACE HIGH PRESSURE TRIES TO MOVE INTO THE AREA FRIDAY AFTERNOON AND NIGHT. COOLER AIR WILL CONTINUE ACROSS THE AREA FRIDAY NIGHT THROUGH SUNDAY. MADE NO CHANGES TO SUNDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...ADO
Hazardous weather outlook, May 12, 11:55 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1155 AM CDT THU MAY 12 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1155 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA MAINLY BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS WILL BE STRONG TO SEVERE...WITH THE BEST CHANCES OF SEVERE WEATHER GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. WHILE THE PRIMARY HAZARDS WILL BE WITH DAMAGING WINDS NEAR 60 MPH AND QUARTER SIZE HAIL...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS POINT IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING...GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
In the hours before
Local storm report, May 12, 5:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
522 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 E POLK 41.08N 97.73W
05/12/2011 E1.00 INCH POLK NE LAW ENFORCEMENT
GROUND IS WHITE.
&&
FAYLocal storm report, May 12, 5:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
534 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 1 E AURORA 40.87N 97.98W
05/12/2011 HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 1 MILE EAST OF
AURORA.
0501 PM HAIL 3 WSW MARQUETTE 40.99N 98.06W
05/12/2011 E0.50 INCH HAMILTON NE NWS EMPLOYEE
0519 PM HAIL ST. LIBORY 41.08N 98.35W
05/12/2011 E1.00 INCH HOWARD NE COUNTY OFFICIAL
&&
REEDLocal storm report, May 12, 5:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 3 NE GRAND ISLAND 40.95N 98.33W
05/12/2011 E0.88 INCH HALL NE TRAINED SPOTTER
&&
FAYLocal storm report, May 12, 5:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CAMBRIDGE 40.28N 100.17W
05/12/2011 E0.88 INCH FURNAS NE TRAINED SPOTTER
0336 PM HAIL 4 ENE HAZARD 41.11N 99.01W
05/12/2011 E0.75 INCH SHERMAN NE NWS EMPLOYEE
0405 PM TORNADO 3 NE RAVENNA 41.06N 98.87W
05/12/2011 SHERMAN NE TRAINED SPOTTER
0407 PM HAIL 6 WSW ROCKVILLE 41.09N 98.94W
05/12/2011 E1.00 INCH SHERMAN NE NWS EMPLOYEE
0410 PM HAIL 4 SW BENEDICT 40.97N 97.66W
05/12/2011 E1.25 INCH YORK NE NWS EMPLOYEE
0424 PM HAIL ROCKVILLE 41.12N 98.83W
05/12/2011 E0.88 INCH SHERMAN NE NWS EMPLOYEE
0428 PM HAIL 2 W CHAPMAN 41.02N 98.20W
05/12/2011 E0.50 INCH MERRICK NE TRAINED SPOTTER
DIME SIZE HAIL
0428 PM HAIL 2 SW ROCKVILLE 41.10N 98.86W
05/12/2011 E1.00 INCH SHERMAN NE COUNTY OFFICIAL
0432 PM HAIL 6 S ROCKVILLE 41.03N 98.83W
05/12/2011 E1.50 INCH BUFFALO NE TRAINED SPOTTER
0440 PM FUNNEL CLOUD 6 N MCCOOL JUNCTION 40.83N 97.60W
05/12/2011 YORK NE TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY TRAINED SPOTTER 1 MILE EAST
NORTH EAST OF KNOX, NEBRASKA.
0445 PM FUNNEL CLOUD 5 SE BRADSHAW 40.83N 97.68W
05/12/2011 YORK NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 5 MILES SOUTHEAST
OF BRADSHAW, NEBRASKA.
0450 PM TORNADO 8 S AURORA 39.34N 97.53W
05/12/2011 CLOUD KS PUBLIC
0450 PM TORNADO 8 S AURORA 40.75N 98.00W
05/12/2011 HAMILTON NE PUBLIC
0451 PM HAIL 3 NW GRAND ISLAND 40.95N 98.41W
05/12/2011 E0.75 INCH HALL NE TRAINED SPOTTER
0452 PM HAIL RAVENNA 41.03N 98.91W
05/12/2011 E1.00 INCH BUFFALO NE PUBLIC
0455 PM HAIL RAVENNA 41.03N 98.91W
05/12/2011 E1.00 INCH BUFFALO NE TRAINED SPOTTER
0457 PM TORNADO 6 NNE HAMPTON 40.96N 97.84W
05/12/2011 HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED SMALL ROPE TORNADO.
0457 PM HAIL 3 S STROMSBURG 41.07N 97.59W
05/12/2011 E0.50 INCH POLK NE LAW ENFORCEMENT
0501 PM HAIL 3 WSW MARQUETTE 40.99N 98.06W
05/12/2011 E0.50 INCH HAMILTON NE NWS EMPLOYEE
0519 PM HAIL ST. LIBORY 41.08N 98.35W
05/12/2011 E1.00 INCH HOWARD NE COUNTY OFFICIAL
0520 PM HAIL 3 E POLK 41.08N 97.73W
05/12/2011 E1.00 INCH POLK NE LAW ENFORCEMENT
GROUND IS WHITE.
0525 PM FUNNEL CLOUD 1 E AURORA 40.87N 97.98W
05/12/2011 HAMILTON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 1 MILE EAST OF
AURORA.
0543 PM HAIL 3 NE GRAND ISLAND 40.95N 98.33W
05/12/2011 E0.88 INCH HALL NE TRAINED SPOTTER
&&
REEDSpecial weather statement, May 12, 6:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT THU MAY 12 2011
NEZ073-074-122345-
KEARNEY NE-PHELPS NE-
606 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PHELPS AND KEARNEY
COUNTIES UNTIL 645 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF NORMAN...OR 25 MILES SOUTHEAST
OF KEARNEY...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORMAN...
HEARTWELL...
MINDEN...
AXTELL...
WILCOX...
FUNK...
SEVERAL OTHER STORMS HAD DEVELOPED OVER PARTS OF KEARNEY COUNTY AND
THESE WERE ALSO MOVING NORTHEAST AT 15 MPH.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4066 9932 4065 9890 4067 9886 4067 9873
4035 9876 4036 9929
TIME...MOT...LOC 2305Z 131DEG 8KT 4041 9884
EWALDLocal storm report, May 12, 6:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL GRAND ISLAND 40.92N 98.37W
05/12/2011 E0.50 INCH HALL NE COUNTY OFFICIAL
DEPUTY EMA REPORTS PEA AND DIME SIZE HAIL IN NORTHWEST
GRAND ISLAND.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:28 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| May 12, 2:49 PM CDT | Special Weather Statement | GID | Sherman | 26 min |
| May 12, 2:54 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 36 min |
| May 12, 3:28 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 32 min |
| May 12, 3:46 PM CDT | Special Weather Statement | GID | Buffalo | 44 min |
| May 12, 3:56 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 34 min |
| May 12, 3:57 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 33 min |
| May 12, 4:05 PM CDT | Special Weather Statement | GID | Howard | 25 min |
| May 12, 4:21 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Polk, York | 39 min |
| May 12, 4:25 PM CDT | Areal Flood Advisory | GID | Sherman | 79 min |
| May 12, 4:27 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 48 min |
| May 12, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 38 min |
| May 12, 4:44 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 46 min |
| May 12, 4:50 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 25 min |
| May 12, 4:53 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 37 min |
| May 12, 4:54 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 51 min |
| May 12, 4:59 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 46 min |
| May 12, 4:59 PM CDT | Tornado Warning | GID | Fillmore, Hamilton, York | 31 min |
| May 12, 5:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 51 min |
| May 12, 5:11 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 34 min |
| May 12, 5:14 PM CDT | Special Weather Statement | GID | Webster | 31 min |
| May 12, 5:19 PM CDT | Special Weather Statement | GID | Phelps | 41 min |
| May 12, 5:20 PM CDT | Tornado Warning | GID | Hall, Hamilton, Howard, Merrick, Polk, York | 40 min |
| May 12, 5:24 PM CDT | Flash Flood Warning | GID | Hall, Howard, Merrick | 6 hr |
| May 12, 5:40 PM CDT | Flash Flood Warning | GID | Sherman | 6 hr |
| May 12, 5:50 PM CDT | Tornado Warning | GID | Hamilton, Polk, York | 40 min |
| May 12, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 41 min |
| May 12, 6:06 PM CDT | Special Weather Statement | GID | Kearney | 39 min |
| May 12, 6:20 PM CDT | Special Weather Statement | GID | Adams | 25 min |
| May 12, 6:24 PM CDT | Flash Flood Warning | GID | Hamilton, Polk, York | 6 hr |
| May 12, 6:24 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 12, 6:29 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 46 min |
| May 12, 6:37 PM CDT | Special Weather Statement | GID | Fillmore | 38 min |
| May 12, 6:56 PM CDT | Tornado Warning | GID | Polk | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.